New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Poncho
New Member


Date Joined Mar 2008
Total Posts : 5
   Posted 3/17/2008 3:54 PM (GMT -7)   
Hello All: I just started taking Lamictal which is used to treat Bipolar Disorder. I do not have Bipolar BUT I have had different doctors try 15 different antidepressants over a 7 year span. My body could not take the side effects. I did not give up easily. I would stay on some of them for months thinking my body just needed to adjust. Recently my doctor asked if I wanted to try another "family" of drugs. I was very hesitant but desperate to get my depression under control. I had just stopped Lexapro after going from 145 to 175. So, I am only on day 3 of the Lamictal BUT after just one dose I could feel the difference in that I was upbeat, my mood was well, and I felt good. I have noticed it wears off toward the end of the day and at times will get irritable. I was very scared to take this drug due to the rash it can cause in some. However, I figure if it's my time to get a rash and my time to go it will happen. I will just stop taking it. I am just amazed at how quickly I saw a positive difference in my moods. I never know how bad I feel until I start feeling good. So, don't give up on those antidepressants that make you feel bad, gain weight, etc. If your doctor suggests trying another "family" of drugs, try it. Good luck! I hope the Lamictal keeps working for me. I actually feel like a human being now.

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40593
   Posted 3/17/2008 4:03 PM (GMT -7)   
Hi Poncho,

Welcome to the Healing Well depression forum. I am happy that the Lamictal is working for you. I imagine that once it gets in your system good that you wont feel the agrivation in the evenings any more.

I am happy that you are feeling better.
Keep posting
Karen
  Moderator-Depression
 
fibromyalgia, Chronic fatigue, depression,allergies


stkitt
Forum Moderator


Date Joined Apr 2007
Total Posts : 32602
   Posted 3/17/2008 5:13 PM (GMT -7)   
Hi Poncho,
Welcome to HealingWell and I hope we can meet your needs.  Lamictal is used in low dose as a mood stablizer and I know my Pdoc likes to use this med too.  However it is usually used with another AD.  I wish you good luck on it. 
 
Be sure to read the side effect carefully and report to your Pdoc if you have any issues.
 
Again Welcome.
Kitt

 
Kitt, Moderator: Anxiety ~ Panic  ~ Crohn's
Not a mental health professional of any kind
It is health that is real wealth and not pieces of gold and silver.~Mahatma Gandhi~
 


Poncho
New Member


Date Joined Mar 2008
Total Posts : 5
   Posted 3/17/2008 5:45 PM (GMT -7)   
Thanks gettingby and stkitt. I appreciate your comments. I work in the mental health field and I see so many people tried on different drugs. Personal experience with it all can be frustrating. Hopefully, the Lamictal will keep working. The Zoloft I was on worked great but 15 trips to the bathroom a day due to diarrhea was WAY too much. So, onward I shall go.

Thanks again

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40593
   Posted 3/17/2008 7:04 PM (GMT -7)   
I had the same problem with zoloft. I finally had to quit taking it. I take a mood stablizer called abilify. It helps a lot.

Karen
  Moderator-Depression
 
fibromyalgia, Chronic fatigue, depression,allergies


djdaz_1985
Veteran Member


Date Joined Jan 2006
Total Posts : 2408
   Posted 3/18/2008 2:04 AM (GMT -7)   

Hi Poncho,

Im glad you have finally found something! Lamictal is used to treat Bi-Polar, but I think officially it is an anti-epileptic / anti-convulsant. (Which is how I know it). A lot of AED's are used in the treatment of mood disorders like Bi-Polar... Carbamazepine (Tegretol) is another good one.

Definately something to consider

Darren


Everyone has a guardian angel. They help pick you up when you fall, comfort you through your times of need and help you appreciate the times when things are going well.
 
"A gold medal is a wonderful thing. But if your not enough without it, you will never be enough with it." - Irvine Blitzer (John Candy) in Cool Runnings
 
Moderator - Epilepsy Forum
Co-Moderator - Depression Forum
 
Help support the forums so we can support you:  http://www.healingwell.com/donate
 


Poncho
New Member


Date Joined Mar 2008
Total Posts : 5
   Posted 3/18/2008 3:44 PM (GMT -7)   
Thanks again. Yeah I figure if I get the rash issue with Lamictal there is always Abilify and others. I started flushing a lot yesterday and today. UUUggggggg. Hopefully, it's hormonal. LOL.

Take care!

Poncho (Libby)

Poncho
New Member


Date Joined Mar 2008
Total Posts : 5
   Posted 3/18/2008 3:46 PM (GMT -7)   
Karen

I forgot to say that I also have Fibromyalgia and CFS. It's tough huh?

Libby

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 40593
   Posted 3/18/2008 8:32 PM (GMT -7)   
Oh yes it is Poncho, because one always makes the other flare up. I take so many medications that it is stressful just to keep the pill box filled. Also the weather affects both of them. The worse part of the fibromyalgia for me is the fatigue, I can live with pain, but can't function with fatigue. We also have a wonderful fibro forum if you ever want to check it out. The people there are wonderful as are the people here. I hope you continue to feel well and are free of pain and fatigue.

hugs, Karen
  Moderator-Depression
 
fibromyalgia, Chronic fatigue, depression,allergies

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 1:02 PM (GMT -7)
There are a total of 2,734,836 posts in 301,249 threads.
View Active Threads


Who's Online
This forum has 151358 registered members. Please welcome our newest member, rcmark.
352 Guest(s), 12 Registered Member(s) are currently online.  Details
Marie34, Joan M, ROXY68, iho, Splashdancer, Jack84, joavila92, Old Mike, soynomore, aloha234, gilly2, Christina110


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer